guaifenesin, phenylephrine, and pyrilamine (cont.)
IN THIS ARTICLE
- What is guaifenesin, phenylephrine, and pyrilamine (A-Tan 12X, Ryna-12X)?
- What are the possible side effects of guaifenesin, phenylephrine, and pyrilamine (A-Tan 12X, Ryna-12X)?
- What is the most important information I should know about guaifenesin, phenylephrine, and pyrilamine (A-Tan 12X, Ryna-12X)?
- What should I discuss with my healthcare provider before taking guaifenesin, phenylephrine, and pyrilamine (A-Tan 12X, Ryna-12X)?
- How should I take guaifenesin, phenylephrine, and pyrilamine (A-Tan 12X, Ryna-12X)?
- What happens if I miss a dose (A-Tan 12X, Ryna-12X)?
- What happens if I overdose (A-Tan 12X, Ryna-12X)?
- What should I avoid while taking guaifenesin, phenylephrine, and pyrilamine (A-Tan 12X, Ryna-12X)?
- What other drugs will affect guaifenesin, phenylephrine, and pyrilamine (A-Tan 12X, Ryna-12X)?
- Where can I get more information?
What happens if I miss a dose (A-Tan 12X, Ryna-12X)?
Since cough or cold medicine is usually taken only as needed, you may not be on a dosing schedule. If you are taking the medication regularly, take the missed dose as soon as you remember. If it is almost time for your next dose, skip the missed dose and take the medicine at your next regularly scheduled time. Do not take extra medicine to make up the missed dose.
What happens if I overdose (A-Tan 12X, Ryna-12X)?
Seek emergency medical attention if you think you have used too much of this medicine.
Overdose symptoms may include feeling restless or nervous, nausea, vomiting, stomach pain, dizziness, drowsiness, dry mouth, warmth or tingly feeling, or seizure (convulsions).
What should I avoid while taking guaifenesin, phenylephrine, and pyrilamine (A-Tan 12X, Ryna-12X)?
This medication can cause side effects that may impair your thinking or reactions. Be careful if you drive or do anything that requires you to be awake and alert.
Tell your doctor if you regularly use other medicines that make you sleepy (such as pain medication, sleeping pills, muscle relaxers, and medicine for seizures, depression or anxiety). They can add to sleepiness caused by pyrilamine.
Avoid drinking alcohol while you are taking this medication. Alcohol can add to drowsiness caused by an antihistamine.
Avoid taking diet pills, caffeine pills, or other stimulants (such as ADHD medications) without your doctor's advice. Taking a stimulant together with a decongestant can increase your risk of unpleasant side effects.
Do not use any other over-the-counter cough, cold, allergy, or sleep medication without first asking your doctor or pharmacist. If you take certain products together you may accidentally take too much of one or more types of medicine. Read the label of any other medicine you are using to see if it contains guaifenesin, phenylephrine, or pyrilamine.
What other drugs will affect guaifenesin, phenylephrine, and pyrilamine (A-Tan 12X, Ryna-12X)?
Before taking this medication, tell your doctor if you are using any of the following drugs:
- an antidepressant;
- a diuretic (water pill);
- medicines to treat high blood pressure;
- medication to treat irritable bowel syndrome;
- seizure medication;
- bladder or urinary medications such as oxybutynin (Ditropan, Oxytrol) or tolterodine (Detrol);
- aspirin or salicylates (such as Disalcid, Doan's Pills, Dolobid, Salflex, Tricosal, and others);
- a beta-blocker such as atenolol (Tenormin), carteolol (Cartrol), metoprolol (Lopressor, Toprol), nadolol (Corgard), propranolol (Inderal), sotalol (Betapace), timolol (Blocadren), and others; or
- antidepressants such as amitriptyline (Elavil), clomipramine (Anafranil), imipramine (Janimine, Tofranil), and others.
This list is not complete and there may be other drugs that can interact with guaifenesin, phenylephrine, and pyrilamine. Tell your doctor about all the prescription and over-the-counter medications you use. This includes vitamins, minerals, herbal products, and drugs prescribed by other doctors. Do not start using a new medication without telling your doctor.
Where can I get more information?
Your pharmacist can provide more information about guaifenesin, phenylephrine, and pyrilamine.
Remember, keep this and all other medicines out of the reach of children, never share your medicines with others, and use this medication only for the indication prescribed.
Every effort has been made to ensure that the information provided by Cerner Multum, Inc. ('Multum') is accurate, up-to-date, and complete, but no guarantee is made to that effect. Drug information contained herein may be time sensitive. Multum information has been compiled for use by healthcare practitioners and consumers in the United States and therefore Multum does not warrant that uses outside of the United States are appropriate, unless specifically indicated otherwise. Multum's drug information does not endorse drugs, diagnose patients or recommend therapy. Multum's drug information is an informational resource designed to assist licensed healthcare practitioners in caring for their patients and/or to serve consumers viewing this service as a supplement to, and not a substitute for, the expertise, skill, knowledge and judgment of healthcare practitioners. The absence of a warning for a given drug or drug combination in no way should be construed to indicate that the drug or drug combination is safe, effective or appropriate for any given patient. Multum does not assume any responsibility for any aspect of healthcare administered with the aid of information Multum provides. The information contained herein is not intended to cover all possible uses, directions, precautions, warnings, drug interactions, allergic reactions, or adverse effects. If you have questions about the drugs you are taking, check with your doctor, nurse or pharmacist.
Copyright 1996-2012 Cerner Multum, Inc. Version: 1.05. Revision date: 12/15/2010.
Your use of the content provided in this service indicates that you have read,understood and agree to the End-User License Agreement,which can be accessed by clicking on this link.
Report Problems to the Food and Drug Administration
You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.
Need help identifying pills and medications?
Use the pill finder tool on RxList.